0
 
Author: Sorting First Post on Top ↑ Message:
RENATARUNS's Photo RENATARUNS SparkPoints: (3,758)
Fitness Minutes: (2,155)
Posts: 1,176
8/6/14 12:29 P

My SparkPage
Send Private Message
Reply
It's definitely a common thing with calcium pills, also iron and other minerals.

Height 5'8 1/2"
SW: 190+
CW: 139.0 (trying to regain back to low/mid 140s after IBS problems)

5K 4/21/11: 31:55


73 Maintenance Weeks
 
0
20
40
60
80
MICHELLEXXXX SparkPoints: (6,908)
Fitness Minutes: (5,730)
Posts: 2,036
8/5/14 9:22 P

My SparkPage
Send Private Message
Reply
The different forms of Calcium (citrate, carbonate, etc) affect the digestive tract greatly and differently. I encourage you to seek a nutritional advisor who is well versed in your surgery.

"For God so loved the world that he gave his one and only Son, that whoever believes in him shall not perish but have eternal life." John 3:16


 current weight: 105.0 
 
110
108.75
107.5
106.25
105
DIETITIANBECKY's Photo DIETITIANBECKY Posts: 26,623
8/5/14 6:51 P

SparkPeople Team Member

My SparkPage
Send Private Message
Reply
This site is not medically qualified to provide you with the supplement information you require. However, I will share this.....

The form and type of calcium supplement needed following Bariatric surgery (not sure if this is what you had??) should come from the center that did your surgery.

With this type surgery, the gastric acid has been changed and therefore the absorption of the calcium is greatly altered. Your health care team should have suggested a specific type of calcium (usually calcium citrate), the form and the amount to take with each dose and the number of doses to have a day---thus increasing the absorption of the calcium as best possible.

You recently switched calcium tablets----was this approved by your health care team??? The switch could be related to the nausea you are feeling. Contact your health care team and find out exactly "what" form of calcium supplementation you should be using and "how" to use it as well.

Becky
Your SP Registered Dietitian Nutritionist

SWALSH329's Photo SWALSH329 Posts: 310
8/5/14 9:27 A

My SparkPage
Send Private Message
Reply
I had weight loss surgery three months ago, so i now take a daily dose of various supplements.. I had been using calcium chews (that were reminiscent of tootsie rolls), I recently switched to a tablet instead - and i'm noticing that i'm nauseous every day after taking my pills. Is this a common thing with calcium pills? I am wondering if it's that or something else, i just notice it now that i am taking the pill as opposed to the chewable version. any insight would be welcome. thanks.



 Pounds lost: 162.0 
 
0
62.75
125.5
188.25
251
Page: 1 of (1)  

Report Innappropriate Post

Other Diet and Nutrition Topics:

Topics: Last Post:
I'm Tired Of Dieting! 9/15/2014 11:40:52 PM
Favorite Books for A Paleo or Zone Diet 10/24/2014 11:05:40 AM
help veggizing a meal plan 6/10/2014 1:35:47 PM
Last 25 pounds, I need your help! :) 6/17/2014 5:32:48 PM
How many times per week do you order a meal from a 6/24/2014 4:09:02 PM

Thread URL: http://www.sparkpeople.com/myspark/messageboard.asp?imboard=7&imparent=34202012

Review our Community Guidelines





Diet Resources: caffeine before exercise | caffeine and exercise performance | weight of baby